Ads by Muslim Ad Network

Announcement

Collapse
No announcement yet.

Don't give children aspirin

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Don't give children aspirin

    Don't give children aspirin


    Parents could be advised not to give aspirin to any child under 16, because of potential links with Reye's Syndrome.

    The Medicines Control Agency has announced its intention to require all aspirin products to carry such a warning.

    Aspirin is already banned for children under 12 because of links to the condition, which is extremely rare but potentially fatal.

    It affects the brain and the liver.

    The causes of Reye's Syndrome are not fully understood, but a link with aspirin when used by children with a virus is thought likely.

    Earlier this year the Committee on the Safety of Medicines (CSM) advised aspirin should also be avoided in children with fever aged up to and including 15 years, and that the under-12s ban should remain.

    The CSM reviewed its advice this month, calling for all children under 16 to avoid the painkiller. A spokesman said: "The risk of Reye's Syndrome in 12 to 15s is very small but there have been concerns that earlier advice was too complex for products that are available on general sale - in the supermarket and corner shop - requiring a diagnosis of fever by a parent or minor.

    "There are plenty of analgesic products containing paracetamol and ibuprofen for this age group not associated with Reye's Syndrome. There is simply no need to expose those under 16 to the risk - however small."

    The CSM has now said aspirin should not be given to children under 16, unless specifically on the advice of a doctor.
    Please Re-update your Signature

  • #2
    Asprin thins the blood. Children with heart problems are told to take asprin. would the same risk still be accumulated in those children?


    Muslimah
    Accept the changes in your life and they will accept you too

    Comment


    • #3
      Hi Muslimah,

      As far as I know the risk of aspirin in children mostly revolves around times when they have an infection.

      For some reason, children tend to get the problem if they take aspirin while having a fever.

      If a doctor tells a child that he/she needs to take aspirin because of a heart problem (which will be a very, very rare occurrance), then I would heed the suggestion of the physician, and ask the doctor specifically if the child should avoid taking aspirin if the child gets a fever.

      Unbiased

      Originally posted by Muslimah
      Asprin thins the blood. Children with heart problems are told to take asprin. would the same risk still be accumulated in those children?


      Muslimah
      Please Re-update your Signature

      Comment


      • #4
        i have heard the risk associated with children taking aspirin and Reye's Syndrom is associated with viral infections(especially Chicken Pox) and not bacterial infections.

        Is there anyone here who knows if the same risk is also there with the herbal medicine White Willow Bark(which is where aspirin is derived from) ?
        Please Re-update your Signature

        Comment


        • #5
          OKay did a bit reserach (asked my dad) ahem and anyway Reye's syndrome does effect some children who take asprin- but not all.

          Its not by taking lots of asprin which gives children the syndrome- one dose is enough. From i could figure out its kinda like an allergic reaction to it.

          (hope i made some sense.)

          M.
          Accept the changes in your life and they will accept you too

          Comment


          • #6
            Brothers and sisters...please, strike the aspirin from your lives and vocabulary. This drug is a stain in the treatment of illnesses. Tylenol, much like Aspirin will, over a short period of time, begin to eat away at the stomach lining and contribute to kidney and liver dysfunction and later on, destruction.

            True medicine treats the WHOLE root of illness not just supresses the symptoms. Now, if you will not give something to your children, do you feel safe injesting it for yourselves?! Allaahu Subhanahu wa Ta'ala has given us all we need to use from the earth...there is too much laboratory experiments going on where humans are now becoming the 'guinea pigs' - to my knowledge the possible sideffects on the side of the bottle should be deterrent enough....

            We must not be weakened by kufr lack of patience and living in the way of right by taking these 'convienience pills'. A little extra time and sabr with natural meds is the best way to go. So our ancestors lived before us, from them shall we learn ;) sis M.
            Please Re-update your Signature

            Comment


            • #7
              Sis Monikah (salaams - welcome back missed u loads)

              I understnd what you are saying but asprin isn't only a pain killer. there are many people who take asprin because they have a heart disease and not to take a remedy would be stupid. Asprin thins the blood. Medicine isn't about kuffar way of life.

              Health and illness is from Allah Subhana wa' ta' alaa.


              Muslimah
              Accept the changes in your life and they will accept you too

              Comment

              Working...
              X